Alert archive / Mississippi / Hard Freeze Warnings in 2011
Hard Freeze Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this hard freeze warning at Jan 11, 2011, 4:36 AM CST for 30 counties in Mississippi; 5 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 11, 2011, 6:00 PM CST. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 4:36 AM CST (10:36 UTC)
- In effect from
- Jan 11, 2011, 6:00 PM CST
- Expired
- Jan 14, 2011, 10:00 AM CST
- In force
- 64 hr
- Issued by
- NWS Jackson, MS
All 37 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this hard freeze warning went out at Jan 11, 3:53 AM CST, 43 minutes earlier.
Area forecast discussion, Jan 11, 3:53 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST TUE JAN 11 2011
.SHORT TERM...A FEW FLURRIES AND BRIEF OCCURRENCES OF VERY LIGHT
SLEET AND DRIZZLE THIS MORNING WILL REMAIN TOO LIGHT TO ACCUMULATE.
THE SHALLOW LAYER OF MOISTURE THAT PERSISTED OVERNIGHT WILL CONTINUE
TO GRADUALLY DIMINISH...ENDING ALL PRECIP BY MID MORNING.
INTENSE COLD AIR ADVECTION WILL DEVELOP ACROSS THE AREA TODAY. THE
PRESSURE GRADIENT WILL INCREASE AS A STRONG HIGH PRESSURE SYSTEM
BUILDS IN FROM THE WEST. THIS SYSTEM IS ASSOCIATED WITH A VERY COLD
AIR MASS THAT WILL BEGIN TO MOVE INTO THE ARKLAMISS THIS AFTERNOON
WITH A SECOND REINFORCING SHOT OF COLDER AIR INTO THE REGION
WEDNESDAY WHEN A DRY SHORTWAVE DROPS INTO THE AREA. UPSTREAM
OBSERVATIONS FROM NRN TX/WRN OK THIS MORNING SHOW TEMPERATURES IN
THE TEENS AND SINGLE DIGITS...OFFERING SUPPORT TO THE SLIGHTLY
COLDER MAV MOS SOLUTION OVER THE NAM. THE GFS ENSEMBLE SPREADS ALSO
LOOK RELATIVELY CLOSE TO INCREASE CONFIDENCE IN COLDER GFS READINGS.
TEMPERATURES OVER SOME PORTIONS OF THE AREA WILL REMAIN BELOW
FREEZING FROM THIS EVENING THROUGH THURSDAY NIGHT TO RESULT IN AN
EXTENDED HARD FREEZE OVER SOME AREAS. THE MODELS ARE IN AGREEMENT
THAT 925 MB TEMPS WILL DROP BELOW -8/-10 DEGS OVER ALL BUT SRN ZONES
BY 18Z WED. FRIGID CONDITIONS ARE EXPECTED ACROSS THE ENTIRE
ARKLAMISS REGION OVER THE NEXT FEW DAYS BUT THE HARD FREEZE WARNING
WILL BE ISSUED FOR SERN AR ACROSS NRN MS ZONES THROUGH TOMORROW
NIGHT WHERE TEMPERATURES WILL REMAIN BELOW FREEZING THAT ENTIRE
TIME. SOME AREAS WILL REMAIN BELOW FREEZING FARTHER OUT INTO THE
WEEK BUT WILL HOLD OFF ON EXTENDING THE WARNING OUT PAST WED NIGHT
TO ALLOW FOR POSSIBLE ADJUSTMENT IN THE AREA THAT MAY NEED TO BE
COVERED. THE PERSISTENT GRADIENT OVERNIGHT WILL PRODUCE VERY LOW
WIND CHILLS ACROSS THE REGION...ESPECIALLY AFTER MIDNIGHT AND TOWARD
SUNRISE WEDNESDAY. WITH SINGLE DIGIT WIND CHILLS EXPECTED OVER NRN
AREAS WILL ISSUE A WIND CHILL ADVISORY FOR TONIGHT...GENERALLY ALONG
THE SAME AREA AS THE HARD FREEZE WARNING.
.LONG TERM...THE VERY COLD CONDITIONS WILL CONTINUE ON THURSDAY AS
THE SURFACE HIGH MOVES OVER THE AREA. THE COLD AIR ADVECTION WILL
WEAKEN OVER THE AREA AND THIS WILL ALLOW HIGH TEMPERATURES TO BE
SLIGHTLY WARMER ON THURSDAY...BUT WILL STILL BE COLD WITH HIGHS IN
THE 30S AND LOW 40S. THE SURFACE HIGH WILL SHIFT TO THE EAST ON
FRIDAY AND THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE AND THUS
WARMER TEMPERATURES ON FRIDAY. SURFACE RIDGING WILL CONTINUE OVER
THE AREA ON SATURDAY WITH TEMPERATURES ONCE AGAIN A LITTLE WARMER.
SHOWERS WILL BE ON THE INCREASE SUNDAY AS THE WARM FRONT LIFTS NORTH
ACROSS THE AREA SUNDAY NIGHT AND MONDAY. THE GFS/EURO ARE COMING
INTO DECENT AGREEMENT ON A DEEPENING UPPER TROUGH OVER THE MIDWEST
ON MONDAY AND ASSOCIATED LOW/COLD FRONT SWEEPING ACROSS THE AREA
MONDAY NIGHT INTO TUESDAY. CURRENTLY THE MODELS INDICATE PRETTY
STRONG SHEAR AND MODEST INSTABILITY WITH THIS SYSTEM. GIVEN THIS IS
DAY 6 AND 7 WILL HOLD OFF ON ANY MENTION OF STRONG OR SEVERE STORMS
IN THE HWO FOR NOW.
STUCK PRETTY CLOSE TO GUIDANCE TEMPERATURES...BUT DID MAKE MINOR
ADJUSTMENTS TO HIGHS ON THURSDAY AND OVERNIGHT LOWS THURSDAY
NIGHT./15/
&&
.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS WILL CONTINUE THROUGH THE
EARLY MORNING. A FEW SPITS OF LIGHT SLEET OR FLURRIES MAY OCCUR BUT
THIS WILL END SHORTLY AFTER SUNRISE. CLOUD DECKS WILL BEGIN TO
DIMINISH BY NOON WITH CLEARING SKIES LATER IN THE DAY. GUSTY NWLY
WINDS WILL DEVELOP DURING THE AFTERNOON WITH POSSIBLE WIND GUSTS TO
30 MPH. VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 41 20 35 18 / 5 7 0 0
MERIDIAN 43 20 37 19 / 6 8 0 0
VICKSBURG 40 20 35 18 / 4 7 0 0
HATTIESBURG 47 20 41 17 / 7 7 0 0
NATCHEZ 42 19 39 17 / 4 7 0 0
GREENVILLE 34 15 27 17 / 5 6 0 0
GREENWOOD 34 14 29 13 / 5 7 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR MSZ018-019-025>042.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY FOR MSZ018-019-025>046.
LA...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR LAZ007>009.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY FOR LAZ007>009.
AR...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR ARZ074-075.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY FOR ARZ074-075.
&&
03/15Hazardous weather outlook, Jan 10, 3:08 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST MON JAN 10 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 308 PM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ARCTIC AIR HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION TUESDAY NIGHT AND AS WE GO THROUGH MID WEEK. A HARD FREEZE WARNING AND WIND CHILL ADVISORIES WILL LIKELY BE ISSUED FOR PORTIONS OF THE AREA GENERALLY NORTH OF INTERSTATE 20 STARTING TUESDAY NIGHT. OTHERWISE... HIGH TEMPERATURES WILL STRUGGLE TO RISE ABOVE FREEZING WEDNESDAY AND THURSDAY AS THOSE LOWS WILL FALL INTO THE TEENS TO LOWER 20S THROUGH FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:47 AM CST | Wind Chill Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 28 hr |
Nearby
Hard Freeze Warnings in Mississippi, 2011Hard Freeze Warnings in Louisiana, 2011Hard Freeze Warnings in Arkansas, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.